Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Tulsa, OK

March 6, 201612 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 6, 2016, 3:25 AM CST for 12 counties in Oklahoma. It took effect at Mar 6, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 3:25 AM CST (09:25 UTC)
In effect from
Mar 6, 2016, 12:00 PM CST
Expired
Mar 6, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS84 KTSA 060925
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
325 AM CST SUN MAR 6 2016

OKZ054-055-059-060-064>066-070100-
/O.UPG.KTSA.FW.A.0007.160306T1800Z-160307T0100Z/
/O.NEW.KTSA.FW.W.0010.160306T1800Z-160307T0100Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE-
325 AM CST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF
NORTHEAST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...PAWNEE... 
  TULSA...CREEK...OKFUSKEE...AND OKMULGEE COUNTIES. 

* WIND...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH FREQUENT
  GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM VALUES NEAR 25 PERCENT.

* TEMPERATURE...HIGHS IN THE LOW TO MID 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF
WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN
24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE
PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER
HUMIDITIES...AND WARMER TEMPERATURES.

&&

$$

OKZ056>058-061-062-067-070100-
/O.NEW.KTSA.FW.W.0010.160306T1800Z-160307T0100Z/
NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-WAGONER-
325 AM CST SUN MAR 6 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF
NORTHEAST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* AFFECTED AREA...IN OKLAHOMA...NOWATA...CRAIG...OTTAWA... 
  ROGERS...MAYES...AND WAGONER COUNTIES. 

* WIND...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH FREQUENT
  GUSTS TO 45 MPH.

* HUMIDITY...MINIMUM VALUES NEAR 25 PERCENT.

* TEMPERATURE...HIGHS IN THE LOW TO MID 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF
WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN
24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE
PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER
HUMIDITIES...AND WARMER TEMPERATURES.

&&

$$
1 follow-up statement
624 
WWUS84 KTSA 070116
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST SUN MAR 6 2016

OKZ054>062-064>067-070230-
/O.EXP.KTSA.FW.W.0010.000000T0000Z-160307T0100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
CREEK-OKFUSKEE-OKMULGEE-WAGONER-
716 PM CST SUN MAR 6 2016

...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS
FOR NORTHEAST OKLAHOMA...

CRITICAL FIRE WEATHER CONDITIONS WILL GRADUALLY EASE THROUGH THE
EVENING AS LOW LEVEL MOISTURE CONTINUES TO INCREASE...RESULTING IN
RISING HUMIDITY LEVELS. GUSTY SOUTH WINDS WILL CONTINUE THROUGH
THE NIGHT HOWEVER WITH OCCASIONAL GUSTS AROUND 30 MPH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:03 AM CST, 22 minutes earlier.

Area forecast discussion, Mar 6, 3:03 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
303 AM CST SUN MAR 6 2016

.DISCUSSION...
Extreme fire weather conditions later today are the immediate
forecast concerns, with a transition to a focus on the well
advertised active weather pattern for next week. Red Flag
conditions are expected to be neared or met across a good chunk
of northeast Oklahoma, generally north and west of a line from
Okemah to Miami. Winds will become strong and gusty from the south
to southwest by late morning, as 45 to 50 kt winds estimated just
off the surface on current KINX and KTLX VAD wind profiles begin
to mix downward. Wind gusts in excess of 40 mph will be likely
across much of northeast Oklahoma this afternoon. Although dew
points are beginning to come up some early this morning as a
result of the increasing south winds, mixing should also lead to a
sharp drop in dew points, especially along and west of Highway 75,
during the afternoon, given the magnitude of the dry air aloft
evident on upstream 00Z soundings. Minimum relative humidities
this afternoon should be very near the 25 percent threshold for a
Red Flag Warning, likely more in the 25 to 30 percent range, but
the strength of the winds this afternoon should be more than
enough to overcome the marginal humidities for critical fire
behavior.

Southwesterly flow aloft will develop across the region by Monday,
as the large upper trough begins to move onto the West Coast of
the country. Thunderstorm potential will increase by Monday
afternoon from south to north as a low level jet increases over
eastern Oklahoma, with the greater chances arriving Monday night
and into Tuesday. There is some potential for severe weather with
this activity, especially Monday night, but the strongest storms
should be associated with the dryline, which will remain west of
the forecast area. Beyond Tuesday, it is increasingly likely that
the axis of heaviest rain and greatest flooding potential will set
up along a surface front to the southeast of the forecast area,
although portions of far southeast Oklahoma and northwest Arkansas
should still see substantial rainfall through Wednesday. At least
low shower and thunderstorm chances will persist into next
weekend, as the main upper low will be slow to move from the
southwestern United States through portions of Texas and into the
southeastern United States.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  60  70  60 /   0  10  20  60
FSM   73  55  71  57 /   0  10  20  80
MLC   73  61  68  61 /   0  10  40  80
BVO   76  59  69  59 /   0  10  20  60
FYV   69  54  67  57 /   0  10  20  80
BYV   68  53  68  56 /   0  10  20  80
MKO   74  58  69  59 /   0  10  30  80
MIO   75  59  70  59 /  10  10  20  60
F10   73  59  69  60 /   0  10  40  70
HHW   73  58  69  60 /  10  10  30  80

&&

.TSA Watches/Warnings/Advisories...
OK...Wind Advisory from noon today to 7 PM CST this evening for
     OKZ054>067-070-071.

AR...NONE.
&&

LONG TERM....22
Hazardous weather outlook, Mar 5, 4:58 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CST SAT MAR 5 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 PM CST SAT MAR 5 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
UNSEASONABLY WARM TEMPERATURES CONTINUE THIS AFTERNOON ALONG WITH
VERY LOW HUMIDITY VALUES. THIS WILL SUPPORT WILDFIRE STARTS...
HOWEVER LIGHT EAST WINDS WILL HELP LIMIT THE FIRE SPREAD
POTENTIAL. THE WILDFIRE POTENTIAL WILL DECREASE AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE
WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
THURSDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL DEVELOP ON SUNDAY AND CONTINUE
INTO MONDAY WITH GUSTS OF 30 TO 40 MPH COMMON. WHILE OVERALL FIRE
DANGER WILL REMAIN HIGH...THE POTENTIAL WILL BE REDUCED DURING
THIS TIME AS INCREASING LOW LEVEL MOISTURE RESULTS IN HIGHER
HUMIDITY. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY ON
SUNDAY...BUT MORE SO LATE MONDAY THROUGH MONDAY NIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO
WEDNESDAY WITH LOCALLY HEAVY RAINFALL LIKELY. THE HEAVIEST RAINS
CURRENTLY APPEAR MOST LIKELY FROM SOUTHEAST OKLAHOMA INTO WESTERN
ARKANSAS...AND POINTS FURTHER EAST. THERE WILL ALSO BE SEVERE
WEATHER POTENTIAL...PRIMARILY TUESDAY WITH DETAILS TO BE REFINED
IN LATER OUTLOOKS.

UNSETTLED WEATHER CONTINUES FOR LATE WEEK INTO NEXT WEEKEND
WITH A CONTINUED CHANCE OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 10:03 PM CSTFire Weather WatchTSACreek, Okfuskee, Okmulgee, Pawnee, Tulsa, Washington5 hr
Mar 6, 3:24 AM CSTWind AdvisoryTSACraig, Creek, Delaware, McIntosh, Mayes, Muskogee and 9 more16 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.